Hail, Ellis
- When
- May 30, 1:35 PM CST
- Where
- Ellis County, 10 mi SW of Arnett
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.033, -99.900
12 hail, 11 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 10:28 AM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1128 AM CDT TUE MAY 30 2006 .UPDATE...SHOWERS/TSTMS CONTINUE TO DEVELOP OVER NW OK THIS MORNING. OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION EXTENDS FROM NW CORNER OF THE FA SSEWD INTO WCNTRL OK THEN BACK NEWD TO NEAR ENID. AMS LOOKS TO BE LESS CAPPED TODAY THAN HAS BEEN THE CASE THE PAST FEW DAYS. ALSO LOOKS LIKE A MINOR IMPULSE IS MOVING THROUGH THE ROCKIES THIS MORNING AIDING IN DEVELOPMENT OF TSTMS FROM WRN KS INTO NW OK. THUS EXPECT STORMS TO CONTINUE DEVELOPING THIS AFTN AND WILL BUMP UP POPS ACROSS ABOUT THE NW THIRD OF THE FA. WILL ALSO ADJUST MAXES UPWARD IN MOST AREAS AS TEMPS ARE ALREADY APCHG FCST MAXES IN SEVERAL AREAS. && .PREV DISCUSSION... (ISSUED 407 AM CDT TUE MAY 30 2006) DISCUSSION... MULTIPLE MCSS ACROSS KANSAS... OKLAHOMA... AND NORTH TEXAS WILL RESULT IN A ROUGH FORECAST FOR THE NEXT COUPLE OF DAYS. STORMS IN PROGRESS NOW WILL PROBABLY DIMINISH THROUGH THE MORNING... LEAVING BEHIND A WIDE ASSORTMENT OF OUTFLOW BOUNDARIES. STORM RE- INITIATION WILL DEPEND TO SOME EXTEND ON WHERE THESE BOUNDARIES END UP... ALTHOUGH A FAIRLY SIGNIFICANT SURFACE TROUGH AT THE SYNOPTIC SCALE WILL ALSO PROVIDE A NICE FOCUSING MECHANISM BY THIS AFTERNOON. AT ANY RATE... IT APPEARS THAT STORMS WILL MOST LIKELY AFFECT THE WESTERN HALF OF OKLAHOMA THIS AFTERNOON AND EVENING. AFTER THAT... STORM POSITION WILL BE DIFFICULT TO DESCRIBE WITH ANY KIND OF DETAIL... SO POPS WILL BE RATHER BROAD-BRUSHED UNTIL HIGH PRESSURE SETTLES INTO THE REGION AROUND THURSDAY... ENDING THE CHANCES FOR RAIN. TEMPERATURES WILL BE VERY TRICKY FOR THE NEXT COUPLE OF DAYS FOR MUCH THE SAME SET OF REASONS. CONVECTIVE DEBRIS CLOUDINESS WILL PROBABLY HOLD TEMPERATURES DOWN A FEW DEGREES COMPARED TO MOST MOS GUIDANCE... BUT ANY AREAS THAT ARE CLEAR FOR MOST OF THE DAY WILL BE QUITE WARM. THE PREVIOUS FORECAST ACTUALLY LOOKS AT LEAST AS GOOD AS ANY GUIDANCE... SO HAVE NOT CHANGED ANY TEMPERATURES THIS TIME AROUND. STORMS THIS AFTERNOON WILL HAVE LOTS OF CAPE TO WORK WITH... SO THE ZFP WILL MENTION THE RISK OF SEVERE STORMS OVER MUCH OF THE AREA. THE STORMS PROBABLY WILL ORIGINATE ON OR NEAR THE SYNOPTIC- SCALE TROUGH... BUT OUTFLOW BOUNDARIES LINGERING IN THE REGION MAY ALTER THAT OUTCOME. HOWEVER THAT WORKS OUT... INDICATIONS ARE THAT WE WILL SEE YET ANOTHER SIGNIFICANT MCS THIS EVENING AND POSSIBLY OVERNIGHT. SOME AREAS WILL PROBABLY RECEIVE A LOT MORE RAIN THAN THE QPF SUGGESTS... BUT THE OVERALL AVERAGE SHOULD BE FAIRLY CLOSE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 88 68 84 65 / 20 50 40 30 HOBART OK 89 67 84 64 / 40 60 40 30 WICHITA FALLS TX 89 68 85 66 / 30 40 40 30 GAGE OK 86 63 82 62 / 50 50 40 20 PONCA CITY OK 87 67 83 64 / 30 40 40 20 DURANT OK 87 69 85 67 / 30 30 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE MAY 30 2006
OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE MAY 30 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
WESTERN AND NORTHERN OKLAHOMA... AND PARTS OF WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM STILLWATER... TO
FREDERICK... TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 2 PM AND 1
AM...BUT SEVERE WEATHER WILL POSSIBLE AT ALMOST ANY TIME THIS
AFTERNOON AND TONIGHT.
IMPACTS...
LARGE HAIL AND THUNDERSTORM WINDS TO 70 MPH WILL BE THE MAIN
CONCERNS. ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY OVER
NORTHWESTERN OKLAHOMA.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA
SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS THROUGHOUT THE
DAY AND INTO TONIGHT.
DISCUSSION...
A COLD FRONT...FROM CENTRAL KANSAS SOUTHWESTWARD INTO THE OKLAHOMA
AND TEXAS PANHANDLES AT MIDDAY CONTINUES TO MOVE SLOWLY
SOUTHEASTWARD. TO THE SOUTH OF THE FRONT...OVERNIGHT THUNDERSTORMS
HAVE LEFT SEVERAL OUTFLOW BOUNDARIES ACROSS OKLAHOMA AND
NORTHWESTERN TEXAS. ONE WELL DEFINED BOUNDARY EXTENDED FROM NEAR
LAVERNE TO NEAR CLINTON...THEN BACK NORTHEASTWARD TO NEAR ENID. WITH
RELATIVE WEAK CAPPING A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTHWESTERN OKLAHOMA IN THE VICINITY OF THE OUTFLOW BOUNDARY. AS
THE AIRMASS CONTINUES TO DESTABILIZE THIS AFTERNOON ADDITIONAL
THUNDERSTORMS MAY DEVELOP ALONG THIS AND OTHER WEAKER OUTFLOW
BOUNDARIES. A FEW OF THESE STORMS MAY STRENGHTHEN TO SEVERE
LEVELS...HOWEVER THE STRONGER STORMS WITH GREATER SEVERE WEATHER
POTENTIAL ARE EXPECTED TO REMAIN FROM WESTERN OKLAHOMA INTO WESTERN
NORTH TEXAS WHERE BETTER INSTABILITY AND STRONGER VERTICAL WIND
SHEAR WILL FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND
POSSIBLY A FEW SUPERCELLS. THE SUPERCELL POTENTIAL WILL BE GREATEST
ACROSS FAR WESTERN OKLAHOMA LATE THIS AFTERNOON INTO EARLY THIS
EVENING. THE TORNADO POTENTIAL IS NOT HIGH...BUT ISOLATED TORNADOES
WILL BE POSSIBLE OVER NORTHWESTERN OKLAHOMA IF LOW LEVEL WINDS
REMAIN BACKED TO A MORE EASTERLY DIRECTION. THIS WIND WILL INCREASE
THE AMOUNT OF VERTICAL SHEAR AT LOW LEVELS... THEREBY INCREASING THE
POTENTIAL FOR LOW-LEVEL ROTATION IN THUNDERSTORMS.
IT IS LIKELY THAT THUNDERSTORMS DURING THE AFTERNOON AND INTO THIS
EVENING WILL ORGANIZE INTO ONE OR MORE COMPLEXES.... AND MOVE SOUTH
OR SOUTHEAST ACROSS THE AREA OVERNIGHT. SEVERE WEATHER POTENTIAL
WILL DECREASE WITH TIME TONIGHT AS THE LOW LEVELS GRADUALLY
STABILIZE... BUT THE CHANCE OF DAMAGING WINDS AND LARGE HAIL MAY
CONTINUE WELL AFTER DARK DUE TO A STRENGTHENING LOW-LEVEL JET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL REMAIN HIGH INTO WEDNESDAY...BEFORE
DECREASING ON THURSDAY. THE GREATEST POTENTIAL FOR SEVERE WEATHER ON
WEDNESDAY IS EXPECTED TO SHIFT WESTWARD INTO THE CENTRAL AND
SOUTHERN HIGH PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MAY 31.
24/2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1232 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM HAIL 6 SE CUSTER CITY 35.60N 98.81W
05/30/2006 E1.00 INCH CUSTER OK PUBLIC
0145 AM HAIL 6 SE CUSTER CITY 35.60N 98.81W
05/30/2006 E1.00 INCH CUSTER OK PUBLIC
&&
DWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 127 PM CDT TUE MAY 30 2006 OKZ009-014-301845- ELLIS OK-ROGER MILLS OK- 127 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ARNETT AT 127 PM CDT...MOVING NORTHEAST AT 10 MPH. WINDS TO 45 MPH...SMALL HAIL...AND HEAVY RAIN ARE LIKELY. PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
147 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 7 SE SELMAN 36.73N 99.40W
05/29/2006 E0.75 INCH HARPER OK PUBLIC
&&
FMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 152 PM CDT TUE MAY 30 2006 OKZ009-014-301900- ELLIS OK-ROGER MILLS OK- 152 PM CDT TUE MAY 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF ARNETT AT 152 PM CDT...MOVING NORTHEAST AT 10 MPH. WINDS TO 50 MPH...SMALL HAIL...AND HEAVY RAIN ARE LIKELY. PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 177 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
12 hail, 11 thunderstorm wind. Local standard time, as filed.
Tree limbs, two inches in diameter, were downed.
Hail was observed on the west side of town by an off-duty Vance AFB forecaster.
Hail was reported covering the ground.
Tree limbs, eight inches in diameter, were downed.
Wind gust was measured by the Oklahoma mesonet 2 miles south of Retrop.
Wind gust was measured by the Oklahoma mesonet.
Wind gust was measured by the Oklahoma mesonet.
Wind gust was measured by the Oklahoma mesonet.
Numerous power lines were downed, along with trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508071, 5508072, 5508073, 5508139, 5508140, 5508141, 5508142, 5508143, 5508144, 5508145, 5508146, 5508147, 5508148, 5508149, 5508150, 5508151, 5508152, 5508153, 5508154, 5508155, 5508156, 5508157, 5508158.